Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 177, NWS Tulsa, OK

July 6, 2018Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2018, 4:38 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2018, 4:38 PM CDT (21:38 UTC)
Expired
Jul 6, 2018, 5:18 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:01 PM CDTTSTM WND GST 60Mccurtain, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WUUS54 KTSA 062138
SVRTSA
OKC061-079-135-062230-
/O.NEW.KTSA.SV.W.0177.180706T2138Z-180706T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
438 PM CDT FRI JUL 6 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Haskell County in southeastern Oklahoma...
  South central Sequoyah County in east central Oklahoma...
  Northern Le Flore County in southeastern Oklahoma...

* Until 530 PM CDT

* At 438 PM CDT, a severe thunderstorm was located 5 miles north of
  Bokoshe, moving west at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Stigler...                        Muldrow...
  Spiro...                          Panama...
  Keota...                          Mccurtain...
  Bokoshe...                        Whitefield...
  Mc Curtain...                     Lequire...
  Cowlington...                     Kanima...
  Scullyville...                    Milton...

This includes Interstate 40 in Oklahoma near mile marker 317.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3522 9450 3506 9504 3506 9520 3525 9527
      3540 9462
TIME...MOT...LOC 2138Z 068DEG 30KT 3526 9479 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
669 
WWUS54 KTSA 062159
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
459 PM CDT FRI JUL 6 2018

OKC135-062209-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Sequoyah OK-
459 PM CDT FRI JUL 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEQUOYAH COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3506 9504 3506 9520 3517 9524 3531 9477
      3516 9470
TIME...MOT...LOC 2159Z 067DEG 29KT 3518 9491 

$$

OKC061-079-062230-
/O.CON.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Haskell OK-Le Flore OK-
459 PM CDT FRI JUL 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN HASKELL AND NORTHWESTERN LE FLORE COUNTIES...

At 459 PM CDT, a severe thunderstorm was located 4 miles northeast of
Mc Curtain, moving southwest at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Keota...                          Mccurtain...
Bokoshe...                        Mc Curtain...
Lequire...                        Milton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3506 9504 3506 9520 3517 9524 3531 9477
      3516 9470
TIME...MOT...LOC 2159Z 067DEG 29KT 3518 9491 

HAIL...<.75IN
WIND...60MPH
 
$$
259 
WWUS54 KTSA 062205
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
505 PM CDT FRI JUL 6 2018

OKC079-062215-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Le Flore OK-
505 PM CDT FRI JUL 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LE FLORE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3512 9522 3517 9493 3509 9493 3506 9504
      3506 9520
TIME...MOT...LOC 2205Z 067DEG 31KT 3511 9499 

$$

OKC061-062230-
/O.CON.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Haskell OK-
505 PM CDT FRI JUL 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN HASKELL COUNTY...

At 505 PM CDT, a severe thunderstorm was located near Mccurtain,
moving southwest at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Mccurtain...                      Mc Curtain...
Lequire...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3512 9522 3517 9493 3509 9493 3506 9504
      3506 9520
TIME...MOT...LOC 2205Z 067DEG 31KT 3511 9499 

HAIL...<.75IN
WIND...60MPH
 
$$
892 
WWUS54 KTSA 062218
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
518 PM CDT FRI JUL 6 2018

OKC061-062228-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Haskell OK-
518 PM CDT FRI JUL 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3512 9522 3517 9493 3509 9493 3506 9504
      3506 9520
TIME...MOT...LOC 2216Z 068DEG 30KT 3507 9511 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:18 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 6, 3:18 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
318 PM CDT Fri Jul 6 2018

.DISCUSSION...
Scattered thunderstorm clusters continue to push southwestward
across northeast OK and northwest AR this afternoon with
additional more isolated cells over the terrain of southeast OK.
All of the activity will continue to propagate southwest along
outflow boundaries, but should mostly dissipate once daytime
heating abates. First period POP forecast will be determined just
before forecast issuance, but should be confined to low chance in
southern and western counties in the 00-06z period. A few cells
have had a history of hail up to dime size and will also remain
capable of localized damaging downburst winds associated with
stronger cores.

Weak frontal boundary will continue to push south Saturday with
drier low level airmass eventually spreading over much of eastern
OK and western AR. Along the anticipated moisture gradient a few
thunderstorms will remain possible Saturday over far southeast
OK. The dry air will result in cooler temps by Sunday morning with
expected lows closer to MAV/MET numbers vs. blended guidance.
Moisture is expected to return north beginning Sunday with chance
of storms back into southern and eastern areas.

Upper ridge will expand back across the central U.S. next week
with our forecast area generally remaining along the southern
periphery. This will help keep a moist airmass on place with some
weak shortwave energy propagating westward along the south side
of the upper high. Overall pattern favors slightly better
thunderstorm chances across southern sections and more or less
seasonable levels of heat and humidity returning for the last half
of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  92  69  91 /  10   0   0  10
FSM   73  92  71  91 /  10  10   0  30
MLC   73  90  70  90 /  20  10   0  20
BVO   70  90  62  90 /  10   0   0  10
FYV   69  87  62  87 /  10   0   0  30
BYV   67  88  64  89 /  10   0   0  30
MKO   72  90  69  90 /  20  10   0  10
MIO   69  90  64  91 /  10   0   0  10
F10   72  89  68  89 /  20  10   0  10
HHW   74  91  72  90 /  30  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
Hazardous weather outlook, Jul 6, 4:36 PM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
436 PM CDT Fri Jul 6 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
436 PM CDT Fri Jul 6 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Portions of eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms continue this afternoon in a rather moist
and unstable airmass in advance of a weak cold front. This activity
is expected to continue to shift to the southwest as we move into the
evening hours. Some of the storms will be capable of becoming strong
to severe with damaging winds, small hail, frequent lightning and heavy
rain all possible. This activity is expected to diminish after sunset.

Heat index values of 100 to 105 continue in areas across eastern Oklahoma
that have not yet been affected by the rain cooled air. These conditions are
expected to improve this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Slightly drier and cooler conditions will follow the front over
the weekend. However, thunderstorm chances return Sunday and continue into next
week as a more humid airmass spreads back across the region and a series of upper
level disturbances traverse the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 6, 4:13 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT FRI JUL 6 2018

OKZ049-053-062215-
Choctaw OK-Pushmataha OK-
413 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 515 PM CDT...

At 413 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Cloudy to 2 miles east of Hugo.
Movement was west at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Rattan...                         Soper...
Kent...                           Snow...
Goodland...                       Messer...
Hugo Lake State Park...           Kellond...
Cloudy...                         Oleta...
Kosoma...                         Grant...
Fallon...                         Apple...
Speer...                          Dela...
Finley...                         Gay...

LAT...LON 3392 9556 3393 9556 3394 9560 3392 9561
      3392 9583 3449 9554 3442 9517 3392 9543
TIME...MOT...LOC 2113Z 104DEG 13KT 3437 9528 3400 9547
Local storm report, Jul 6, 4:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT FRI JUL 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     BROKEN ARROW            36.05N 95.79W
07/06/2018                   TULSA              OK   PUBLIC

            SECTION OF FENCE BLOWN DOWN. RELAYED VIA SOCIAL MEDIA.

&&

CAS
Special weather statement, Jul 6, 4:26 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
426 PM CDT FRI JUL 6 2018

OKZ071-073>075-062200-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
426 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
SOUTHWESTERN MCINTOSH...WESTERN LATIMER AND NORTHERN PITTSBURG
COUNTIES UNTIL 500 PM CDT...

At 426 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Stidham to 5 miles southwest of
Quinton. Movement was south at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Eufaula...                        Quinton...
Crowder...                        Canadian...
Indianola...                      Hanna...
Stidham...                        Higgins...
Raiford...                        Blocker...
Vivian...                         Robbers Cave State Park...
Arrowhead State Park...           Gowen...
Vernon...                         Featherston...

LAT...LON 3517 9598 3474 9538 3510 9530 3543 9577
TIME...MOT...LOC 2126Z 355DEG 35KT 3534 9575 3505 9543
Local storm report, Jul 6, 4:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT FRI JUL 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     3 ENE BENTONVILLE       36.39N 94.16W
07/06/2018                   BENTON             AR   BROADCAST MEDIA

            SIDING BLOWN OFF A HOUSE IN LITTLE FLOCK.

&&

CAS
Special weather statement, Jul 6, 4:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
430 PM CDT FRI JUL 6 2018

OKZ072-074-076-062200-
Haskell OK-Sequoyah OK-Le Flore OK-
430 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...
SOUTHEASTERN SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES UNTIL 500 PM
CDT...

At 430 PM CDT, a strong thunderstorm was located 7 miles southwest of
Gans, moving west at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Spiro...                          Keota...
Bokoshe...                        Cowlington...
Kanima...

LAT...LON 3537 9459 3520 9460 3516 9506 3537 9508
TIME...MOT...LOC 2130Z 084DEG 33KT 3530 9475
Local storm report, Jul 6, 4:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT FRI JUL 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     5 SE BARTLESVILLE       36.70N 95.92W
07/06/2018                   WASHINGTON         OK   AMATEUR RADIO

            TREES DOWN ON 2650 ROAD EAST OF U.S. 75 NEAR OGLESBY.

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:04 PM CDTSpecial Weather StatementTSAAdair26 min
Jul 5, 7:33 PM CDTSpecial Weather StatementTSACherokee27 min
Jul 5, 8:14 PM CDTSpecial Weather StatementTSADelaware31 min
Jul 5, 9:14 PM CDTSpecial Weather StatementTSACherokee31 min
Jul 5, 11:06 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Jul 5, 11:34 PM CDTSpecial Weather StatementTSAOkfuskee41 min
Jul 6, 1:24 AM CDTSpecial Weather StatementTSALatimer, Pittsburg51 min
Jul 6, 12:11 PM CDTSpecial Weather StatementTSADelaware34 min
Jul 6, 12:48 PM CDTSpecial Weather StatementTSANowata27 min
Jul 6, 1:12 PM CDTSpecial Weather StatementTSANowata33 min
Jul 6, 1:15 PM CDTSpecial Weather StatementTSADelaware30 min
Jul 6, 1:25 PM CDTSpecial Weather StatementTSAMayes35 min
Jul 6, 1:34 PM CDTSevere Thunderstorm WarningTSANowata, Washington41 min
Jul 6, 1:35 PM CDTSpecial Weather StatementTSAAdair25 min
Jul 6, 1:49 PM CDTSpecial Weather StatementTSACraig26 min
Jul 6, 1:51 PM CDTSpecial Weather StatementTSAWashington24 min
Jul 6, 1:53 PM CDTSpecial Weather StatementTSADelaware37 min
Jul 6, 1:56 PM CDTSpecial Weather StatementTSAWashington34 min
Jul 6, 2:10 PM CDTSpecial Weather StatementTSAAdair, Cherokee50 min
Jul 6, 2:15 PM CDTSpecial Weather StatementTSAOsage, Washington60 min
Jul 6, 2:35 PM CDTSpecial Weather StatementTSAWagoner25 min
Jul 6, 2:39 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner37 min
Jul 6, 2:48 PM CDTSpecial Weather StatementTSATulsa27 min
Jul 6, 2:56 PM CDTSpecial Weather StatementTSAWagoner34 min
Jul 6, 3:11 PM CDTSpecial Weather StatementTSATulsa, Wagoner49 min
Jul 6, 3:14 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 6, 3:23 PM CDTSevere Thunderstorm WarningTSAMuskogee, Tulsa, Wagoner36 min
Jul 6, 3:53 PM CDTSpecial Weather StatementTSAMcIntosh37 min
Jul 6, 3:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg27 min
Jul 6, 4:07 PM CDTSpecial Weather StatementTSACreek, Okmulgee53 min
Jul 6, 4:13 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha62 min
Jul 6, 4:26 PM CDTSpecial Weather StatementTSAPittsburg34 min
Jul 6, 4:30 PM CDTSpecial Weather StatementTSAHaskell30 min
Jul 6, 4:44 PM CDTSpecial Weather StatementTSAChoctaw16 min
Jul 6, 5:17 PM CDTSpecial Weather StatementTSAOkfuskee13 min
Jul 6, 5:20 PM CDTSpecial Weather StatementTSALatimer25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.